Alert archive / New York / Flash Flood Warnings in 2006
Flash Flood Warning 17, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Nov 16, 2006, 5:18 PM EST for Herkimer County, New York. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2006, 5:18 PM EST (22:18 UTC)
- Expired
- Nov 16, 2006, 7:15 PM EST
- In force
- 117 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Herkimer County, NY
The radar
The Albany radar (KENX), 92 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KALY 162218 FFWALY NYC043-170015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 518 PM EST THU NOV 16 2006 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK THIS INCLUDES THE CITIES OF...LITTLE FALLS...ILION...HERKIMER * UNTIL 715 PM EST * AT 513 PM EST...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED WATER OVER ROUTE 20 NEAR WEST WINFIELD IN HERKIMER COUNTY. OFFICIALS REPORTED THAT IF THE RAIN CONTINUES...ROUTE 20 MAY BE CLOSED. THE RAIN IS EXPECTED TO CONTINUE FOR THE NEXT 2 HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POLAND... NEWPORT...MIDDLEVILLE...FRANKFORT...DOLGEVILLE AND COLD BROOK BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4285 7532 4281 7476 4323 7465 4326 7518 $$ SND
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Nov 16, 4:30 PM EST, 48 minutes earlier.
Area forecast discussion, Nov 16, 4:30 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
430 PM EST THU NOV 16 2006
.SHORT TERM /TONIGHT THROUGH SUNDAY/...OUR TURN IS COMING...ON OUR
DOOR STEP. LARGE LOW PRESSURE SYSTEM WILL MOVE NORTHERN ACROSS THE
GREAT LAKES REGION TONIGHT THEN WILL HEAD NORTHEAST INTO THE
CANADIAN MARITIMES. THE SYSTEMS ASSOCIATED FRONTAL BOUNDARY WILL
MOVE EASTWARD ACROSS THE FORECAST AREA THIS EVENING. HEAVY RAINFALL
AND LINE OF CONVECTION AHEAD OF BOUNDARY. CONVECTION IS LOW-TOPPED
AND ITS VERY WARM. ALBANY INTERNATIONAL AIRPORT HIT 70 DEGREES WHICH
TIES THE RECORD HIGH FOR THE DATE. FLOOD WATCH CONTINUES...SEE
HYDROLOGY SECTION BELOW. HAVE EXPANDED WIND ADVISORY FOR GUSTS TO
AROUND 50 MPH POSSIBLE IN SOUTHEAST FLOW. BASICALLY FOR ELEVATIONS
ABOVE 1500 FEET FOR THE ADIRONDACKS...EASTERN CATSKILLS...SOUTHERN
GREEN...NORTHERN BERKSHIRES AND NORTHERN TACONICS. BENNINGTON VT HAS
BEEN GUSTING ALL DAY. STRONG LOW LEVEL JET. 30 ALG LEVEL WINDS ON
THE GFS 50 TO 55 KNOTS.
NAM/WRF SLOWER THAN GFS BRINGING FRONT THROUGH FORECAST AREA.
HOWEVER...FASTER PASSAGE OF THE GFS IS SUPPORTED BY THE
ECMWF...UKMET AND CANADIAN...SO FAVORED GFS SOLUTION.
CYCLONIC FLOW FOR THE WEEKEND. ANOTHER PIECE OF ENERGY OF NORTHERN
STREAM ENERGY DROP SOUTH OUT OF CANADA MAINTAINING TROUGH OVER THE
NORTHEAST. THIS WILL KEEP CHANCE FOR SHOWERS ESPECIALLY ACROSS THE
HIGHER TERRAIN.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...GENERALLY...LONG WAVE
TROUGH DOMINATES NORTHEASTERN UNITED STATES INTO EARLY NEXT WEEK.
LOW EXPECTED TO CLOSE OFF ALONG THE SOUTHEAST COAST EARLY IN THE
WEEK AND PASS WELL SOUTH OF LONG ISLAND. THERE IS A QUITE A SPREAD
IN THE MODEL SOLUTIONS AND EVEN AMONGST THE NCEP ENSEMBLE MEMBERS.
FOLLOWED HPC LEAD. HIGH AMPLITUDE RIDGE ACROSS ROCKIES AND PLAINS
GETS DAMPENED BY NORTHERN STREAM ENERGY AND FLOW BECOME ZONAL ACROSS
GREAT LAKES REGION AND NORTHEAST BY MID WEEK. TEMPERATURES WILL BE
MORE SEASONABLE WITH WITH HIGHS IN THE 30S AND 40S AND LOWS BELOW
FREEZING AND EVEN INTO THE TEENS ACROSS PORTION OF THE ADIRONDACKS.
&&
.AVIATION /THROUGH 18Z FRIDAY/...VFR/MVFR CONDS THIS AFTERNOON
WILL DETERIORATE THIS EVENING TO MVFR/IFR...ONCE HEAVY RAIN SHIELD
LIFTING NE FROM THE MID ATLANTIC STATES MOVES INTO THE REGION. LOW
LEVEL WIND SHEAR WILL ALSO BE A CONCERN UNTIL AROUND 04-06Z...AS
SOUTHEAST WINDS WILL BE VERY STRONG WITHIN A FEW THOUSAND FEET OFF
THE GROUND. THE TIME WINDOW FOR HEAVY RAIN WILL BE FROM AROUND
03-09Z AT THE TAF SITES...AND THIS WILL BE WHEN OCCASIONAL IFR CONDS
WILL OCCUR. CONDS WILL GRADUALLY IMPROVE FROM 10-12Z AS THE STORM
SYSTEM PULLS AWAY...WITH VFR CONDS RETURNING BUT WITH MOSTLY CLOUDY
SKIES. SURFACE WINDS WILL BE SOUTHEAST INTO THE EVENING INCREASING
TO AROUND 10-20 KTS WITH GUSTS UP TO 25 KTS...ESPECIALLY AT KALB.
OVERNIGHT WINDS WILL SHIFT TO THE SOUTH AT 10-20 KTS...BEFORE
TURNING TO THE SOUTHWEST BY DAYBREAK AND DECREASING TO AROUND 10 KTS.
&&
.HYDROLOGY...GROUND CONDITIONS REMAIN VERY WET DUE TO RECENT
RAINFALL...SO THE FLOOD POTENTIAL OVER THE REGION REMAINS HIGH. LOW
PRESSURE WILL TRACK FROM THE EASTERN GREAT LAKES NORTHWARD INTO
SOUTHEAST CANADA THIS EVENING...AS A COLD FRONT PUSHES THROUGH
EASTERN NEW YORK AND WESTERN NEW ENGLAND. A LARGE SWATH OF HEAVY
RAIN WILL MOVE THROUGH THIS EVENING INTO THE OVERNIGHT
HOURS...BRINGING ONE TO THREE INCHES OF RAINFALL. THE HEAVIEST
AMOUNTS WILL BE ALONG SOUTH TO SOUTHEAST FACING SLOPES OF THE
CATSKILLS/ADIRONDACKS...AND ACROSS WESTERN NEW ENGLAND. THESE
RAINFALL AMOUNTS COULD BE ENOUGH TO CAUSE FLOODING ALONG MAIN STEM
RIVERS STARTING LATE TONIGHT. ALSO...THE RAIN WILL LIKELY FALL IN A
SIX-HOUR WINDOW WITH EMBEDDED CONVECTIVE ELEMENTS...SO IN ADDITION
TO MAIN STEM RIVER FLOODING...THERE IS THE POTENTIAL FOR RAPID RISES
AND FLOODING ON SMALLER TRIBUTARIES AND STREAMS. AS A RESULT...A
FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING FOR ALL OF
EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH FRIDAY MORNING FOR CTZ001-013.
MA...FLOOD WATCH THROUGH FRIDAY MORNING FOR MAZ001-025.
WIND ADVISORY UNTIL 4 AM EST FRIDAY FOR MAZ001.
NY...FLOOD WATCH THROUGH FRIDAY MORNING FOR NYZ032-033-038>043-
047>054-058>061-063>066-082>084.
WIND ADVISORY UNTIL 4 AM EST FRIDAY FOR NYZ032-033-042-047-051-
054-058-063-082.
VT...FLOOD WATCH THROUGH FRIDAY MORNING FOR VTZ013>015.
WIND ADVISORY UNTIL 4 AM EST FRIDAY FOR VTZ013-014.
&&Hazardous weather outlook, Nov 16, 4:33 PM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 433 PM EST THU NOV 16 2006 MAZ001-NYZ032-033-042-047-051-054-058-063-082-VTZ013-014-171200- NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- SCHOHARIE-WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE- WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM- 433 PM EST THU NOV 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...EASTERN CATSKILLS...HELDERBERGS...SOUTHERN GREEN MOUNTAINS...NORTHERN BERKSHIRES...NORTHERN TACONICS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING ASSOCIATED WITH A COLD FRONT PASSAGE. THE STORMS HAVE THE POTENTIAL TO PRODUCE LOCAL WIND GUSTS UP TO 55 MPH. A FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING. PLEASE SEE FLOOD WATCH STATEMENT FOR DETAILS ON FLOODING POTENTIAL. A WIND ADVISORY IS IN EFFECT UNTIL 4 AM FRIDAY. PLEASE SEE THE NON PRECIPITATION STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS OF GREATER THAN 45 MPH OR RAINFALL AMOUNTS GREATER THAN ONE INCH...TO THE NATIONAL WEATHER SERVICE. CTZ001-013-MAZ025-NYZ038>041-043-048>050-052-053-059>061-064>066- 083-084-VTZ015-171200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN- SOUTHERN WASHINGTON-EASTERN WINDHAM- 433 PM EST THU NOV 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY...GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...MID HUDSON VALLEY...SOUTHERN TACONICS...SOUTHERN BERKSHIRES AND LITCHFIELD HILLS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING ASSOCIATED WITH A COLD FRONT PASSAGE. THE STORMS HAVE THE POTENTIAL TO PRODUCE LOCAL WIND GUSTS UP TO 55 MPH. A FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING. PLEASE SEE FLOOD WATCH STATEMENT FOR DETAILS ON FLOODING POTENTIAL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS GREATER THAN ONE INCH...TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 9:48 AM EST | Wind Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 18 hr |
| Nov 16, 4:36 PM EST | Severe Thunderstorm Warning | ALY | Herkimer | 69 min |
| Nov 16, 5:23 PM EST | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Montgomery | 82 min |
Nearby
Flash Flood Warnings in New York, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.